MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-19A
Medical Device Problem Codes Material Split, Cut or Torn (4008); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Dyspnea (1816); Heart Failure/Congestive Heart Failure (4446); Aortic Valve Insufficiency/ Regurgitation (4450); Mitral Valve Insufficiency/ Regurgitation (4451); Tricuspid Valve Insufficiency/ Regurgitation (4453)
Date of Event 10/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2016, a 19mm trifecta valve was implanted in the patient.On an unknown date in (b)(6) 2025, the patient had a outpatient visit and an exacerbation of aortic regurgitation (ar) was observed, but heart failure was controlled with diuretics.Due to the patient¿s age of 90 and refusal of reoperation, the case had been under observation.However, in early october, the patient presented with complaints of dyspnea and echocardiography revealed ar, mitral regurgitation (mr), and tricuspid regurgitation (tr), and reoperation was decided based on the patient¿s own will.On (b)(6) 2025, a surgical procedures performed were redo aortic valve replacement (avr) and mitral valve prolapse with tricuspid annuloplasty (mvp with tap).A new 19mm epic supra valve was implanted.A tear was observed at the junction between right coronary cusp (rcc) and non-coronary cusp (ncc).The patient was reported unstable.
 
Event or Problem Description
It was reported that on (b)(6) 2016, a 19mm trifecta valve was implanted in the patient.The annular dimensions of the native valve was 23mm.On an unknown date in (b)(6) 2025, the patient had a outpatient visit and an exacerbation of aortic regurgitation (ar) was observed, but heart failure was controlled with diuretics.Due to the patient¿s age of 90 and refusal of reoperation, the case had been under observation.However, in early (b)(6), the patient presented with complaints of dyspnea and echocardiography revealed ar, mitral regurgitation (mr), and tricuspid regurgitation (tr), and reoperation was decided based on the patient¿s own will.On (b)(6) 2025, a surgical procedures performed were redo aortic valve replacement (avr) and mitral valve prolapse with tricuspid annuloplasty (mvp with tap).A new 19mm epic supra valve was implanted.A tear was observed at the junction between right coronary cusp (rcc) and non-coronary cusp (ncc).The patient was reported unstable.
 
Additional Manufacturer Narrative
Explant about 9 post procedure due to heart failure, dyspnea, torn cusp, and aortic, mitral, and tricuspid regurgitation was reported.The valve was returned to abbott for investigation.Explant about 9 years and 4 months post procedure due to heart failure, dyspnea, torn cusp, and aortic, mitral, and tricuspid regurgitation was reported.The valve was returned to abbott for investigation.Tears were noted on cusp 1 and 3.Here was a focus of fibrous pannus ingrowth on the stent post between cusps 2 and 3.Microcalcification was observed on all three cusps.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information, the cause of the reported aortic, mitral, and tricuspid regurgitation could not be conclusively determined.The reported cusps tear, heart failure, renal failure, and dyspnea could not be conclusively determined.The reported hospitalization and surgical intervention were results of case-specific circumstances as the patient was admitted and the valve was explanted.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
TRIFECTA¿
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23716273
Report Number2135147-2025-07129
Device Sequence Number8901380
Product Code LWR
UDI-Device Identifier05414734052016
UDI-Public(01)05414734052016(17)180208
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2018
Device Model NumberTF-19A
Device Catalogue NumberTF-19A
Device Lot Number5403470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient SexFemale